MAUDE Adverse Event Report: BTG YOKNEAM ICEFORCE 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEFORCE 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3602
Medical Device Problem Codes Thermal Decomposition of Device (1071); Insufficient Heating (1287)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that 2 of the 4 iceforce needles had ithaw malfunctions; however, it was not specified which two.Therefore, the insufficient heating device code has been applied to batches 29784381, 29933256, 29734572, and 30125796.
 
Event or Problem Description
It was reported that there was frost on the needle shafts causing first degree burns.Four iceforce 2.1 cx 90 degree needles were selected for a cryoablation procedure to treat a rectal mass.During the initial freeze, the second probe had an ithaw malfunction.Then, during the second freeze, all four of the iceforce needles experienced insulation failures and frost appeared on the shafts.At this point, the third probe also had an ithaw malfunction.It was attempted to switch the gas tanks.Warm saline and saline bags were applied to protect the patient skin.First degree burns were still evident despite these efforts.Probes 2 and 3 were passively thawed while probes 1 and 4 were actively thawed, and all four probes were removed.The procedure was successfully completed, though it was cut a little short.The patient's frost bite was treated with a triple antibiotic after the procedure.The patient was stable.

Brand Name
ICEFORCE 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor building number 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16373527
Report Number2124215-2023-05376
Device Sequence Number6814380
Product Code GEH
UDI-Device Identifier07290104831003
UDI-Public07290104831003
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberFPRPR3602
Device Catalogue NumberFPRPR3602
Device Lot Number0029784381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale